MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-10
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted bariatric surgery procedure, the firing sequence of a blue sureform 60 reload with a sureform 60 stapler instrument was interrupted for additional compression, causing stomach tissue to be pushed and dragged.The tissue was not properly stapled or cut.The staples were malformed.This necessitated two additional rounds of stapling.Additionally, staples were noted to have fallen inside the patient but were retrieved.It is unclear if the stapling issue involved one or two blue sureform 60 reloads.The sureform 60 stapler instrument with a blue sureform 60 reload was inspected prior to use with no reported damage.The sureform 60 stapler instrument was noted to have worked appropriately during the first attempt.The patient's stomach tissue was not calcified, or exposed to any radiation or chemotherapy prior to the procedure.There was no tissue tension and no tissue bunching.The stapling issue resulted in poorly formed staples.The stapler reload did not have an exposed blade.There were no holes or gaps observed within the staple line.The stapler reload was not stuck to the tissue.When the event occurred, the customer encountered a "blade may be exposed" message.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws.The surgeon did not fire over an existing staple line.Buttress material was not used.The surgeon did not experience any clamping issues prior to firing the stapler reload.There was no bleeding observed on the staple line due to the stapler issue.However, it was noted that there was an estimated blood loss was 30cc and tearing of the gastric wall.No blood transfusions were required and hemostasis was achieved by cauterization.The perioperative complication resulted with additional resection and stapling of the stomach.The patient did not require corrective surgery and did not require prolonged hospitalization; the length of hospital stay was normal, with discharge the following day.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.The stapler logs showed the sureform 60 stapler instrument was installed on the system 3 times and fired 3 blue sureform 60 reloads.On install 1, the first clamp was successful, and the firing was completed with no pauses for compression.On install 2, the first clamp was successful, and the firing was completed with 4 pauses for compression.On install 3, the first clamp was successful, but was followed by a firing failure.There were no stapler related errors in the logs.This medwatch report (mdr) captures the blue sureform 60 reload and staple line defect.Refer to mdr with mfr.Report # 2955842-2025-42451 which captures the blue sureform 60 reload and staples that fell inside the patient.
 
Additional Manufacturer Narrative
Updated fields: d9, h2, h3, h6, and h11.Additional information: intuitive surgical, inc.(isi) received a blue sureform 60 stapler reload to perform failure analysis.The stapler reload was analyzed and the complaint was confirmed by failure analysis.The stapler reload was found to have loose staples stuck in front of the knife.The stapler reload was also found to have a damaged blade.The blade exhibited mechanical indentations/burrs.No missing fragment were observed into the cartridge.Isi also received a sureform 60 stapler instrument for failure analysis evaluation.The instrument failed mechanical engagement during in-house testing.The parameters of the engagement failures indicate that the roll axis engagement failures are due to the corrosion observed on the roll bearings.The instrument inputs failed to engage with the in-house system's sterile adapter on quantity 3 of three (3) attempts, preventing the instrument from entering into following.The error logs for the system installs display errors, with parameters indicating that the roll axis engagement failures is due to the corrosion observed on the roll bearings.An image provided by the customer was reviewed.The image appears to show a staple line with poorly formed staples bunched together, which is consistent with tissue being pushed and not properly stapled or cut.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23375818
Report Number2955842-2025-42452
Device Sequence Number13002992
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)K11250410
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360B-10
Device Catalogue Number48360B
Device Lot NumberK11250410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown